MAUDE Adverse Event Report: AESCULAP AG CAIMAN DISP.INSTR.ARTICULAT.D5/360MM; BIPOLAR TECHNOLOGIES

AESCULAP AG CAIMAN DISP.INSTR.ARTICULAT.D5/360MM; BIPOLAR TECHNOLOGIES
Model Number PL741SU
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a caiman 5 articulating vessel sealer (part # pl741su) was used during a laparoscopic surgerical procedure performed on (b)(6) 2021.According to the complainant, while using the clamp, at the articulation, the plastic sheath detached.An additional medical intervention was necessary.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Patient harm was updated to no patient harm.Changed h6 / impact code : no health consequence or impact.Investigation results: visual investigation: the jaw of the device was investigated visually.Except the blood soiling and the damaged shrink hose, we found no further external damage.Then we checked the mechanical function.The clamping and the cutting function worked well.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that one similar complaint has been filed against products from this batch number out of the same clinic.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
According to new information available no patient harm occured.

Brand Name
CAIMAN DISP.INSTR.ARTICULAT.D5/360MM
Common Device Name
BIPOLAR TECHNOLOGIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11373265
Report Number9610612-2021-00101
Device Sequence Number11050596
Product Code GEI
UDI-Device Identifier04046964694158
UDI-Public4046964694158
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2022
Device Model NumberPL741SU
Device Catalogue NumberPL741SU
Device Lot Number52643550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;